MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Unintended Movement (3026)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Clinical Endoleak (4843)
Date of Event 12/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately six (6) years post initial procedure, the patient presented with an expanding aneurysm, limb movement, and an endoleak (indeterminate origin).The patient's current status is stable and the physician plans to do a re-intervention.
 
Additional Manufacturer Narrative
The reported event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported event/incident.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx type ib endoleak of the left common iliac artery, as well as the type iiib endoleak of the distal main body with additional endovascular procedures, are confirmed.The aneurysm enlargement and limb movement complaints are unconfirmed.This is moderately consistent with the reported event/incident.No contributing factors could be identified.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as stable with the resolution of the endoleaks.No additional investigation of this reported event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar events/incidents.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately six (6) years post initial procedure, the patient presented with an expanding aneurysm, limb movement, and an endoleak (indeterminate origin).The patient's current status is stable and the physician plans to do a re-intervention.Additional information: following a re-intervention procedure, the attending physician opted to implant an afx2 bifurcated stent graft, an afx vela suprarenal device, and an ovation ix extender in the patient.Subsequent confirmation revealed the presence of an endoleak type ib as well as an endoleak type iiib.Successful resolution of these endoleaks was reported.The patient's final post-operative status was reported as stable.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16092147
Report Number2031527-2023-00003
Device Sequence Number17805108
Product Code MIH
UDI-Device Identifier00818009010049
UDI-Public(01)00818009010049(17)181223
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/23/2018
Device Model NumberBA28-100/I16-40
Device Lot Number1292995-017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 1458318003
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale